Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Sep 7, 2021, 6:28 PM CDT for Wilcox County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2021, 6:28 PM CDT (23:28 UTC)
- Expired
- Sep 7, 2021, 7:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
County Wilcox County, AL
The radar
The Mobile radar (KMOB), 151 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 830 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
811
WWUS84 KMOB 072328
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
628 PM CDT Tue Sep 7 2021
ALZ054-055-080015-
Wilcox AL-Monroe AL-
628 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of north central Monroe
and southwestern Wilcox Counties through 715 PM CDT...
At 628 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Beatrice, or 13 miles south of Camden, moving
northwest at 15 mph.
HAZARD...Winds of 30 to 40 mph possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Camden, Beatrice, Vredenburgh and Yellow Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3180 8709 3165 8731 3180 8752 3181 8752
3182 8750 3183 8750 3183 8756 3191 8767
3210 8724
TIME...MOT...LOC 2328Z 140DEG 12KT 3180 8723
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Sep 7, 5:58 PM CDT, 30 minutes earlier.
Area forecast discussion, Sep 7, 5:58 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Mobile AL 558 PM CDT Tue Sep 7 2021 .NEAR TERM UPDATE /Now Through Wednesday night/...A very weak shortwave trough remains in place over the far southeastern states and northern Gulf through the period. Meanwhile, the surface front over the area continues to lift north tonight. Scattered to locally numerous showers and storms are currently visible on radar this afternoon. This convection is expected to linger into the evening hours and then redevelop offshore early Wednesday morning as a surface low pressure approaches from the central Gulf. This system will bring a surge of deep layer moisture to much of the area. PWATs range around 1.8 to 2.2 inches with the highest values occurring over the Florida Panhandle. This area of low pressure currently has a low chance (30%) of tropical or subtropical development in the next 48 hours with a medium chance (50%) of development in the next 5 days as it reemerges over the western Atlantic. Regardless of development, this system will bring increased rain chances to the area on Wednesday. Numerous to widespread showers and storms are expected to develop over the Florida Panhandle and the adjacent Gulf waters as the low pressure moves northeast on Wednesday morning, with convection translating inland throughout the afternoon. Instability remains marginal and any of the stronger showers and storms could be capable of producing gusty winds, frequent lightning, and locally heavy rainfall. This system will also bring an increased risk of rip currents to the local beaches through late Thursday night. The surface low pressure will not linger over the Gulf coast for long as another cold front approaches from the northwest on Wednesday evening, causing the low to be shunted further northeast into southern Georgia. Temperatures on Wednesday will be slightly cooler with highs topping out in the mid 80s. /14 && .AVIATION... 00Z issuance...Mostly VFR conditions will continue through the duration of the current TAF period, with another day of scattered to isolated thunderstorms expected ahead. While a stray shower cannot be ruled out along the coast in the vicinity of BFM/MOB during the overnight hours, shower and storm development will once again mainly be driven by diurnal heating with coverage remaining generally scattered in nature. As has been experienced over the past several days, temporary visibility/cig reductions associated with passing storms may produce brief periods of MVFR/IFR conditions. Otherwise, cigs should remain at VFR levels during the day tomorrow with south to southwest winds remaining around 5 to 10 knots. /Cady && .PREV DISCUSSION... /issued 404 PM CDT Tue Sep 7 2021/ SHORT TERM /Wednesday night Through Friday night/...Rain chances may linger into the overnight period Wednesday night with showers and thunderstorms remaining possible mainly in the proximity of the weak frontal boundary currently bisecting the local area. Convection may be enhanced particularly across the coastal and marine zones during the aforementioned time frame in response to a disturbance over the central Gulf merging into the upper pattern and bringing deeper moisture and troughiness to the region. A Marginal Risk for Excessive Rainfall from WPC will remain in place through Wednesday night, but the threat will shift eastward. A gradual clearing will then come from northwest to southeast through the day on Thursday as the parent upper trough and associated surface feature shifts into the Florida Big Bend. The eastward transition of this system will aid in pushing a secondary surface frontal boundary all the way across the CWA, bringing a much drier airmass and nicer conditions to the area in its wake. PWATs are progged to drop from well over 2.0" Wednesday night/Thursday morning to less than an inch by Friday night. Therefore, anticipating a mostly rain-free end of the forecast term and generally benign weather conditions. The potential system in the Gulf will continue to bring dangerous rip currents Wednesday through Thursday night, but conditions should improve late in the week. Daytime highs are forecast to remain in the mid 80s to around 90 both Thursday and Friday, but overnight temps should be lower behind the front Thursday and Friday nights. Area lows may dip into the 60s by early Friday morning under a light northerly wind and mostly clear skies. /ANM EXTENDED TERM /Saturday Through Tuesday/...Mostly dry conditions will persist through the extended as high pressure settles in aloft and at the surface across the Southeastern United States. Onshore flow should gradually resume over the weekend as the surface high shifts a bit farther east. This will allow for a gradual return in moisture across the area, but PWATs are forecast to generally remain below 2.0" through early next week. However, isolated diurnally driven convection will be possible daily through Tuesday. No other hazards are anticipated during the extended period at this time. /ANM MARINE...An area of low pressure will move northeast across the central and northeastern Gulf of Mexico, approaching the northern Gulf coast by Wednesday evening. This system has limited potential for tropical development in the next 2 days. Southerly winds shift more north northwesterly by Thursday, with winds nearing small craft advisory conditions by midweek. Seas remain low with the exception of higher seas on Wednesday and Thursday. Scattered to numerous showers and storms will be possible over the marine area throughout the work week. /14 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Sep 7, 6:17 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
617 PM CDT Tue Sep 7 2021
ALZ053-055-080000-
Clarke AL-Monroe AL-
617 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of northwestern Monroe
and east central Clarke Counties through 700 PM CDT...
At 616 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Whatley, or 13 miles northwest of Frisco City,
moving northwest at 10 mph.
HAZARD...Winds of 30 to 40 mph possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Whatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3158 8741 3146 8756 3162 8780 3180 8757
TIME...MOT...LOC 2316Z 137DEG 7KT 3158 8755
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 7, 6:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
628 PM CDT Tue Sep 7 2021
ALZ054-055-080015-
Wilcox AL-Monroe AL-
628 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of north central Monroe
and southwestern Wilcox Counties through 715 PM CDT...
At 628 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Beatrice, or 13 miles south of Camden, moving
northwest at 15 mph.
HAZARD...Winds of 30 to 40 mph possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Camden, Beatrice, Vredenburgh and Yellow Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3180 8709 3165 8731 3180 8752 3181 8752
3182 8750 3183 8750 3183 8756 3191 8767
3210 8724
TIME...MOT...LOC 2328Z 140DEG 12KT 3180 8723
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 4:37 AM CDT | Special Weather Statement | MOB | Mobile | 38 min |
| Sep 7, 4:40 AM CDT | Special Marine Warning | MOB | 65 min | |
| Sep 7, 5:16 AM CDT | Special Marine Warning | MOB | 62 min | |
| Sep 7, 6:17 PM CDT | Special Weather Statement | MOB | Clarke | 43 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.